I am in a relationship, in my early 30s, i am currently taking Sertraline (on a withdrawal at the moment as i am on the lowest dosage 50mg once a week (Drs advice) and will be starting on Citalapram 10 mg next week). I started the contraceptive injection in november. Since then my libido has completely gone out the window. My clitoris actually feels like it has shrunk.
Usually i am a horny devil and at the moment i might as well be a celibate nun.
I had a chat with my oh last night and we agreed to stop taking the depo. My fertility will return after a year and we also agreed to be careful.
I am hoping stopping the depo will see my libido return.
Anyone got any relatable experiences, thoughts and feelings about this subject ?
Been there, know exactly how much it sucks. I started taking a hormone based med when i was a kid. Spent all of my adult life with no libido. For the longest time i thought I was asexual, because no one ever thought to mention killing your sex drive was a really common side effect. I only realised it aged 31 when my sex drive turned back on unexpectedly and i googled it.
In my 20’s if i masturbated twice a month, it was alot. So i know what you mean.
My advice would be try to do lots of nice intimate things with your partner, kissing, hugging, snuggling up on sofa with a movie. Try not to stress about it. lots of foreplay really helped me, edging is also great. I also found jiggle balls helped me personally, so that might be worth a try (the tracy cox ones are good, the hard plastic makes alot of difference i find. Put the hard plastic facing forward against your g spot.)
If your not in the mood and he is, you can always do something he will enjoy, like a hand job or snuggling up to him when him masturbates. Or watching (very sexy).
I hope coming off the depo helps you. Try not to beat yourself up about it though. Its not your fault.
I’m a trans woman, you may remember me as Alicia4Ever; however I have had libido problems for a long time, which I’m sure are related to my transition, being on a testosterone blocker, HRT etc. What I have found out though is that sexual desire (libido) doesn’t have to come before arousal. I found out that I could just decide that I was willing to try to get aroused, even though I didn’t feel like I had the desire for it. By using touching (lots of foreplay), I could eventually ( most times) build up enough arousal, to set off the sexual desire in myself. Like jump starting a car.
It may be worth a try for you, but you have to let yourself open up to the idea of doing it this way, as it sort of feels rather counter intuitive at first, once you have managed it once it gets a bit easier. Now I have come to think of it as a good way to be, as I’m in the position of never wanting sex, so not plagued by feeling in randy; but at the same time I’m now never not up for sex. Having a sexual partner not withstanding.
When I started with contraception when I was 17, I didn’t have a libido until about a few months ago (I’m 19 now) and it only came back when I started masturbating regularly. I’m still on the same contraception now and I thought my libido would never come back.
I don’t know if it is useful but my boyfriend was taking an SSRI for anxiety and it did affect his drive a bit. It didn’t have any effect on his erections and definitely made him last longer when we are together, which is not a bad thing at all but the biggest effect was the rest of the time. He did get aroused easily, get hard often and need to masturbate frequently.
After a few weeks of taking the SSRI he said he had noticed that he really wasn’t feeling the need to wank as much as before and after a year on it he really doesn’t have much of an urge to do it. We discussed this with the doctor who said this was pretty normal and others had reported similar and many didn’t mind this side effect.
This is similar to my boyfriend, he is fine once aroused but it seems he just doesn’t get aroused as generally or as often as before taking medication. He went from wanking most days to maybe once a month and says he just doesn’t get the urge to do it now. The doctor has said is normal and can be a known side effect.
Yep I can totally relate to it too and find it has to take some great stimulation to wake me up usually plus I don’t feel much of anything anymore good or bad feelings, kinda feels like being empty inside and when trying to connect with people I’m left wondering do I like them or is it the pills causing me to not feel anything…
So sexual arousal on my own varies on wether I’m in the mood or not (of recent it’s nonexistent), then alternatively I often rely on porn along with a vibrator. On the plus I can last ages before climaxing!
Negatives, having sex with someone else is hit and miss as I’ll get hard then go soft and crazily never seem to be able to climax with them which puts a downer on as then they think I don’t like them
I reckon this happens cause I’m not getting the full emotional extent that you would normally get so just makes my mind wonder during and meh
Yeah I’m usually very open about everything and tell upfront I’m on these pills and how it effects me, majority of others have been very understanding and comforting about it. I usually just laugh it off
So pleased for you @SquirtyPanda that you’re feeling better! If you are only one week overdue then I’d say it’s more likely to be the change in anti-depressants as the depo can actually protect up to 14 weeks (rather than the advertised 12 - although this is still maximum protection), and so the depo will still be affecting your body so to speak (this is according to all the nurses who have ever done mine anyway). Just thought I’d add that as it can take a while for it to go completely depending how long you’ve been on it etc but hopefully your doctor has been through it all with you anyway